Thunderstorm Wind, Benton
- When
- June 14, 10:12 PM CST
- Where
- Benton County, Gravette
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.420, -94.450
Several trees were blown down by strong thunderstorm winds.
On the evening of the 14th, a cold front entered the area from the northwest while a dry line approached from the west. Thunderstorms developed across the region as the two boundaries encountered a warm and unstable air mass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
On the evening of the 14th, a cold front entered the area from the northwest while a dry line approached from the west. Thunderstorms developed across the region as the two boundaries encountered a warm and unstable air mass. Some of the stronger storms produced damaging winds across parts of northwestern Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 14, 8:06 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 906 PM CDT TUE JUN 14 2011 ...UPDATE... .DISCUSSION... A COLD FRONT IS CURRENTLY LOCATED FROM NEAR BARTLESVILLE SOUTHWESTWARD TO NEAR OKLAHOMA CITY. STRONG TO SEVERE STORMS HAVE DEVELOPED ALONG THE SOUTHERN PORTION OF THE FRONT AND ARE EXPECTED TO CONTINUE DEVELOPING TO THE EAST AND NORTHEAST... AS THE MAIN UPPER TROUGH TRAVERSES THE AREA. THE THREAT FOR SEVERE WEATHER WILL DECREASE WITH TIME OVERNIGHT WITH THE LOSS OF DAYTIME HEATING. PRECIPITATION WILL END FROM WEST TO EAST AS THE FRONT CONTINUES TO PUSH THROUGH THE REGION OVERNIGHT. HAVE INCREASED POPS FOR THE REMAINDER OF THE OVERNIGHT HOURS AHEAD OF THE FRONT. UPDATED PRODUCTS HAVE BEEN SENT. && .PREV DISCUSSION... /ISSUED 614 PM CDT TUE JUN 14 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AHEAD OF A SURFACE COLD FRONT THAT WILL MAKE ITS WAY INTO ERN OK TONIGHT. AREAL COVERAGE OF STORMS IS IN QUESTION...SO WILL NOT OPT FOR A TEMPO OR PROB GROUPS WITH THIS ISSUANCE. EVEN WITH SURFACE BASED STORMS...CIGS SHOULD REMAIN VFR. PREV DISCUSSION... /ISSUED 353 PM CDT TUE JUN 14 2011/ DISCUSSION... ISOLATED ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE TO PERSIST ACROSS THE AREA. THIS HAS PREVENTED TEMPERATURES FROM RISING AS MUCH AS FORECAST AND RAISES QUESTIONS AS TO WHETHER SURFACE BASED STORMS WILL INDEED DEVELOP OVER THE NEXT FEW HOURS NEAR THE ADVANCING COLD FRONT. WE WILL CONTINUE TO ASSUME THAT SOME SURFACE BASED DEVELOPMENT WILL OCCUR TO OUR WEST...WHERE TEMPERATURES HAVE WARMED INTO THE UPPER 90S...AND THAT THESE STORMS WILL ATTEMPT TO ORGANIZE INTO A SMALL MCS AS THEY MOVE INTO OUR AREA NEAR OR AFTER SUNSET. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...WITH A LESSER RISK OF LARGE HAIL. THE COLD FRONT WILL SAG SOUTH TO NEAR THE RED RIVER WEDNESDAY AND WILL LIKELY BE THE FOCUS FOR AT LEAST ISLATED STORM DEVELOPMENT DURING THE AFTERNOON. TEMPERATURES WILL NOT BE MUCH COOLER NORTH OF THE FRONT...AND IN FACT MAY BE WARMER THAN TODAY IN SOME PLACES DUE TO INCREASED SUNSHINE. THE FRONTAL BOUNDARY WILL LIFT BACK NORTH ON THURSDAY AND A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THIS OCCURS. ONCE THE FRONT MOVES TO THE NORTH...HOT DAYS AND VERY MILD NIGHTS WITH LITTLE CHANCE OF RAIN WILL PREVAIL THROUGH THE WEEKEND AND LIKELY NEXT MONDAY AS WELL. THE LONG RANGE MODELS INDICATE A PATTERN CHANGE MAY FINALLY TAKE PLACE BY THE MIDDLE TO LATTER PART OF NEXT WEEK. INCREASING RAIN CHANCES AND THE COOLEST TEMPERATURES WE HAVE SEEN SINCE MAY WILL BE THE RESULT AS UPPER TROUGHING REPLACES THE RIDGING WE HAVE SEEN THE PAST FEW WEEKS. CHANCE POPS WILL BEGIN AS EARLY AS MONDAY NIGHT AND LIKELY PERSIST FOR SEVERAL DAYS. STAYED CLOSE TO THE WARMER NAM MOS FOR HIGHS THE NEXT COUPLE DAYS WITH THE GFS MOS LOOKING GOOD FOR OVERNIGHT LOWS THROUGH THURSDAY. WENT WARMER THAN ALL GUIDANCE FOR LOWS FRIDAY MORNING...AND WARMER THAN THE GFS MOS THROUGH MUCH OF THE EXTENDED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT TUE JUN 14 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 PM CDT TUE JUN 14 2011 ...DAMAGING WINDS AND LARGE HAIL POSSIBLE WITH STORMS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 40. ONSET...AFTER 8 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT NEAR THE INTERSTATE 44 CORRIDOR THIS EVENING... AND SPREAD SOUTHEASTWARD DURING THE LATE EVENING AND EARLY MORNING HOURS. CONDITIONS WILL BE FAVORABLE FOR DAMAGING WINDS WITH SOME OF THESE STORMS... ALONG WITH ISOLATED LARGE HAIL. THE RISK OF SEVERE WEATHER IS EXPECTED TO DECREASE DURING THE EARLY MORNING HOURS ON WEDNESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... LOW CHANCES OF THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY AS THE WEAK FRONT STALLS... AND THEN LIFTS NORTHWARD THROUGH THE AREA. HOT AND HUMID WEATHER IS FORECAST FOR LATE WEEK THROUGH THE WEEKEND...WITH THE NEXT CHANCE OF THUNDERSTORMS RETURNING EARLY NEXT WEEK ASSOCIATED WITH THE NEXT FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT TUE JUN 14 2011
OKZ071-073-150400-
MCINTOSH OK-PITTSBURG OK-
1023 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN MCINTOSH AND PITTSBURG
AT 1023 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF CANADIAN TO 2 MILES NORTH OF
ASHLAND...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...EUFAULA...MCALESTER...KIOWA...PITTSBURG...
ASHLAND...SAVANNA...HAYWOOD...ALDERSON...KREBS...ARPELAR...BLOCKER...
CROWDER...INDIANOLA...CANADIAN AND ARROWHEAD STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3487 9610 3530 9567 3530 9534 3529 9535
3530 9536 3530 9544 3517 9545 3471 9584
3472 9610
TIME...MOT...LOC 0323Z 270DEG 30KT 3523 9563 3480 9606SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT TUE JUN 14 2011
OKZ057-061-150400-
CRAIG OK-ROGERS OK-
1026 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG AND NORTHEASTERN ROGERS
AT 1026 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CHELSEA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CHELSEA...VINITA...WHITE OAK...PYRAMID
CORNERS AND BLUEJACKET.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3683 9501 3656 9501 3652 9544 3679 9543
TIME...MOT...LOC 0326Z 255DEG 28KT 3664 9541SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT TUE JUN 14 2011
OKZ057-058-063-150415-
CRAIG OK-DELAWARE OK-OTTAWA OK-
1050 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CRAIG...NORTHERN DELAWARE AND OTTAWA
AT 1050 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF WELCH TO 4 MILES WEST OF KETCHUM...
MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ZENA...CLEORA...GROVE...BERNICE...MIAMI...
COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA...QUAPAW...CARDIN...KETCHUM...BLUEJACKET...WELCH...BERNICE
STATE PARK...TWIN BRIDGES STATE PARK AND HONEY CREEK STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3697 9461 3648 9463 3650 9500 3651 9501
3651 9513 3698 9509
TIME...MOT...LOC 0350Z 270DEG 35KT 3687 9499 3653 9504SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT TUE JUN 14 2011
ARZ001-010-OKZ063-150445-
BENTON AR-DELAWARE OK-WASHINGTON AR-
1056 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
BENTON AND NORTHERN WASHINGTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 1056 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF LAKE EUCHA STATE PARK TO 4 MILES
NORTH OF COLCORD TO 3 MILES WEST OF NATURAL FALLS STATE PARK...MOVING
EAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3650 9411 3633 9409 3608 9413 3614 9456
3616 9456 3617 9476 3632 9479 3649 9477
3651 9461
TIME...MOT...LOC 0356Z 269DEG 36KT 3648 9470 3632 9467
3617 9471SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 PM CDT TUE JUN 14 2011
OKZ063-068-069-150430-
ADAIR OK-CHEROKEE OK-DELAWARE OK-
1059 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE AND NORTHERN ADAIR
AT 1059 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF LEACH TO 3 MILES SOUTH OF LEACH TO 10
MILES WEST OF SCRAPER...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...WESTVILLE...BALLARD...
WATTS...OAKS...LEACH...TWIN OAKS...KANSAS...COLCORD...WEST SILOAM
SPRINGS...SCRAPER AND NATURAL FALLS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3626 9459 3611 9456 3596 9453 3606 9505
3617 9497 3628 9496
TIME...MOT...LOC 0359Z 276DEG 35KT 3624 9489 3616 9489
3606 9497PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG PRYOR 36.31N 95.32W
06/14/2011 MAYES OK EMERGENCY MNGR
A FEW TREES DOWNED...INCLUDING ONE POWER POLE. METAL SHED
BLOWN INTO ROAD.
&&
RBDThe Tulsa radar (KINX), 103 km away, was scanning. The volume nearest the first event began at 04:11 UTC.
13 thunderstorm wind. Local standard time, as filed.
Several trees were blown down by strong thunderstorm winds.
Several trees were blown down by strong thunderstorm winds.
Spotter estimated thunderstorm wind gust of 60 miles per hour.
Strong thunderstorm wind blew down power lines and large trees across town. At the height of the storm, about 2000 residents were reported to be without power.
Strong thunderstorm wind blew down trees and damaged the roofs and siding of homes.
The ASOS observational system at the Fort Smith Airport measured 61 mph thunderstorm wind gusts. Trees and power lines were blown down in town as a result of these winds.
Strong thunderstorm wind blew down numerous large trees.
Strong thunderstorm wind blew down power lines.
Several trees were blown down by strong thunderstorm winds.
Several large oak trees were blown down by strong thunderstorm wind.
Power lines were blown down by strong thunderstorm winds.
Trees were blown down by strong thunderstorm winds.
Power lines were blown down by strong thunderstorm wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323751, 323752, 323753, 323755, 323756, 323760, 323762, 323763, 323764, 323765, 323766, 323767, 323768.